Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 13, 2016, 3:01 PM CDT for Montgomery County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 13, 2016, 3:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 66 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530
WWUS84 KBMX 132001
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON JUN 13 2016
ALZ044-132030-
MONTGOMERY AL-
301 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 330 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN MONTGOMERY. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...SNOWDOUN...PINTLALA...CANTELOUS...
DANNELLY FIELD...HYUNDAI MOTORS OF ALABAMA...ALABAMA STATE CAPITOL...
HOPE HULL...ALABAMA STATE UNIVERSITY...WOODCREST...
PINEDALE AND MONTGOMERY RIVERWALK STADIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 8641 3224 8641 3226 8643 3226 8644
3227 8645 3227 8648 3229 8649 3231 8649
3240 8630 3226 8621 3213 8636
TIME...MOT...LOC 2001Z 050DEG 2KT 3231 8636
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:29 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 13, 2:29 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 229 PM CDT MON JUN 13 2016 .DISCUSSION... The summertime forecast and weather continues across Central Alabama this afternoon. Isolated to scattered showers and thunderstorms have already started to develop and will continue through the peak heating of the afternoon and into the early evening. We do have a low pressure nearby that may help generate an isolated shower or storm overnight, especially in the west so have help onto rain chances all night west of Interstate 65. As we work into Tuesday that low will begin to slowly move north and scattered showers/storms will develop from the southwest to northeast through the day. Best coverage will likely be in the 2 to 10 pm time frame across much of the area. Higher rain chances will remain in the east on Wednesday as the system begins to clear. The main dynamics will sink south of the area on Thursday, but there could be just enough moisture to generate a few showers/storms during the peak heating on Thursday and Friday afternoons. The weekend is looking dry with just a touch of relief from the mid to upper 90s, with some mid 80s to low 90s. The heat looks to return by next Monday 16 && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms will develop this afternoon. Confidence in coverage and timing near the terminals is too low to include more than VCTS but will amend as necessary for TSRA and visibility restrictions. Activity should diminish this evening. Localized MVFR fog may be possible tonight, but this will depend on where the heaviest rainfall occurs. Winds will be fairly light through the period. 32/Davis && .FIRE WEATHER... Afternoon relative humidity values remain in the 40s and 50s through Thursday. Scattered to numerous showers and thunderstorms are expected with the most activity between mid day and early evening. Twenty foot winds remain below 10kts throughout. A cold front moves through Central Alabama on Friday knocking down these high temperatures at least a few days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 91 71 89 73 / 40 60 50 60 50 Anniston 72 91 72 89 72 / 40 60 50 60 50 Birmingham 75 91 74 90 74 / 40 60 50 60 40 Tuscaloosa 74 91 73 91 74 / 50 70 50 50 30 Calera 74 91 73 90 73 / 50 60 50 60 40 Auburn 74 89 72 88 73 / 40 60 50 60 50 Montgomery 75 93 74 91 74 / 50 70 50 60 40 Troy 74 91 73 90 73 / 50 60 50 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bullock...Elmore...Lowndes... Macon...Montgomery...Pike...Russell. &&
Hazardous weather outlook, Jun 13, 10:43 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1043 AM CDT MON JUN 13 2016 ALZ011>015-017>050-141845- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1043 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AFTERNOON HEAT INDEX VALUES WILL LIKELY BE ABOVE 105 DEGREES FOR THE AREAS ALONG AND SOUTH OF THE INTERSTATE 85. THESE HOT AND HUMID CONDITIONS WILL ELEVATE THE RISK OF HEAT STRESS AND HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT STROKE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 2:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT MON JUN 13 2016
ALZ041-043-044-132030-
MONTGOMERY AL-ELMORE AL-AUTAUGA AL-
253 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ELMORE...
SOUTHEASTERN AUTAUGA AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 330
PM CDT...
AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRATTVILLE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN MONTGOMERY...PRATTVILLE...MILLBROOK...COOSADA...
DEATSVILLE...AUTAUGA COUNTY AIRPORT...HUNTER...
CANTELOUS AND MAXWELL AIR FORCE BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3231 8649 3233 8647 3233 8648 3234 8648
3235 8651 3248 8656 3257 8640 3240 8629
3230 8649
TIME...MOT...LOC 1953Z 064DEG 4KT 3246 8644
32/DAVISSpecial weather statement, Jun 13, 3:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT MON JUN 13 2016
ALZ044-132030-
MONTGOMERY AL-
301 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 330 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWESTERN MONTGOMERY. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN MONTGOMERY...SNOWDOUN...PINTLALA...CANTELOUS...
DANNELLY FIELD...HYUNDAI MOTORS OF ALABAMA...ALABAMA STATE CAPITOL...
HOPE HULL...ALABAMA STATE UNIVERSITY...WOODCREST...
PINEDALE AND MONTGOMERY RIVERWALK STADIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3219 8641 3224 8641 3226 8643 3226 8644
3227 8645 3227 8648 3229 8649 3231 8649
3240 8630 3226 8621 3213 8636
TIME...MOT...LOC 2001Z 050DEG 2KT 3231 8636
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:42 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bullock, Elmore, Lowndes, Macon and 3 more | 10 hr |
| Jun 13, 2:53 PM CDT | Special Weather Statement | BMX | Autauga | 37 min |
| Jun 13, 3:32 PM CDT | Special Weather Statement | BMX | Russell | 28 min |
| Jun 13, 6:17 PM CDT | Special Weather Statement | BMX | Chilton | 28 min |
| Jun 13, 6:39 PM CDT | Special Weather Statement | BMX | Dallas | 36 min |
| Jun 13, 6:45 PM CDT | Special Weather Statement | BMX | Chilton | 30 min |
| Jun 13, 6:48 PM CDT | Special Weather Statement | BMX | Marengo | 27 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.